Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS State College, PA

July 14, 2014Dauphin County, Lebanon County, Perry County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 14, 2014, 2:45 PM EDT for Dauphin County, Lebanon County, Perry County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2014, 2:45 PM EDT (18:45 UTC)
Expired
Jul 14, 2014, 3:30 PM EDT
In force
45 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lebanon County, PA, Perry County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS51 KCTP 141845
SVRCTP
PAC043-075-099-141930-
/O.NEW.KCTP.SV.W.0111.140714T1845Z-140714T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WEST CENTRAL LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 330 PM EDT

* AT 244 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR NEW BUFFALO...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILLERSBURG...LYKENS...NEWPORT...DUNCANNON...ELIZABETHVILLE...NEW
  BUFFALO...PENN NATIONAL RACE COURSE...DEHART DAM...FORT INDIANTOWN
  GAP...LIVERPOOL...WICONISCO...HALIFAX...DAUPHIN...GRATZ...
  BERRYSBURG...PILLOW AND ENDERS.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 79 AND 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 4037 7659 4035 7715 4059 7713 4060 7702
      4061 7692 4063 7684 4065 7681 4064 7679
      4066 7672 4065 7669 4063 7666
TIME...MOT...LOC 1844Z 265DEG 29KT 4047 7703 

$$

RXR
1 follow-up statement
547 
WWUS51 KCTP 141903
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EDT MON JUL 14 2014

PAC099-141912-
/O.CAN.KCTP.SV.W.0111.000000T0000Z-140714T1930Z/
PERRY PA-

303 PM EDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4037 7659 4036 7694 4047 7695 4048 7695
      4059 7697 4061 7695 4062 7687 4065 7681
      4066 7672 4063 7666
TIME...MOT...LOC 1902Z 265DEG 29KT 4048 7683 

$$

PAC043-075-141930-
/O.CON.KCTP.SV.W.0111.000000T0000Z-140714T1930Z/
DAUPHIN PA-LEBANON PA-
303 PM EDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN DAUPHIN AND WEST CENTRAL LEBANON COUNTIES...

AT 302 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELIZABETHVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
MILLERSBURG...LYKENS...ELIZABETHVILLE...DEHART DAM...PENN NATIONAL
RACE COURSE...FORT INDIANTOWN GAP...WICONISCO...HALIFAX...DAUPHIN...
GRATZ...BERRYSBURG...PILLOW AND ENDERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 4037 7659 4036 7694 4047 7695 4048 7695
      4059 7697 4061 7695 4062 7687 4065 7681
      4066 7672 4063 7666
TIME...MOT...LOC 1902Z 265DEG 29KT 4048 7683 

$$

RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:13 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 14, 12:13 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1213 PM EDT MON JUL 14 2014

.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH WILL DROP ACROSS THE UPPER GREAT
LAKES TODAY AND SLIDE ACROSS SOUTHERN ONTARIO AND QUEBEC INTO THE
MIDWEEK PERIOD. A WEAK FRONT WILL FOCUS SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN OVER SOUTHERN AND EASTERN PENNSYLVANIA TODAY. A
SECOND AND MORE DEFINITIVE COLD FRONT WILL PUSH SLOWLY ACROSS THE
COMMONWEALTH TUESDAY. COOLER AND DRIER AIR WILL MOVE INTO THE
COMMONWEALTH FOR THE MID TO LATE WEEK PERIOD.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOUPY AIR SITTING OVER MUCH OF THE AREA...WITH THICKENING/LAYERED
CLOUD COVER SPREADING QUICKLY NE AHEAD OF A WELL DEFINED UPPER JET
MAX AND WEAK SFC WAVE HEADING NE UP THE OHIO RIVER VALLEY.

A DISTINCT RELATIVE MIN IN PWAT /ONLY AROUND 0.75 OF AN INCH/ AND
SOME BREAKS IN THE CLOUD COVER WAS NOTED ACROSS FAR NRN PENN AT
MIDDAY...WHILE NEARLY 2 INCH PWAT AIR WAS NOSING INTO SWRN
PENN...JUST TO THE SOUTH OF A WASHED OUT FRONTAL BOUNDARY THAT
TRIGGERED SUNDAY/S SHOWERS AND TSRA.

WHILE THE WIDESPREAD CLOUD COVER THROUGH MID AFTERNOON ACROSS MUCH
OF CENTRAL AND NORTHERN PENN WILL ALLOW ON MINIMAL HEATING AND
MIXED LAYER INSTABILITY /CAPES ONLY ABOUT 500-1000 J/KG/...THE
VERY MOIST LLVLS /WITH PWATS AOB 2 INCHES/ AND BREAKS IN THE
CLOUD COVER ACROSS SCENT AND SERN PENN WILL ALLOW SFC BASED CAPES
TO RAMP UP TO THE 2000-3000 J/KG RANGE ACROSS SCENT PENN AND THE
LOWER SUSQ VALLEY LATE THIS AFTERNOON.

THE COLLOCATION OF THIS INSTABILITY WITH A BELT OF MDTLY STRONG
SWRLY 850 MB WINDS OF NEARLY 30 KTS WILL LEAD TO AN AREA OF EHI/S
OF UP TO 2.5 M2/S2 LIFTING NE ACROSS THE SERN ZONES LATE THIS
AFTERNOON AND EARLY THIS EVENING.

ALTHOUGH THE MAIN SVR THREAT TODAY WILL BE HEAVY RAIN AND STRAIGHT
LINE WIND GUSTS...ALONG AND TO THE S/E OF A JST/UNV/IPT LINE...A
FEW SUPERCELLS ARE POSSIBLE ACROSS THE SE WITH ONE OR TWO BRIEF
TORNADOES. LCLS TODAY WILL BE WELL UNDER 1 KM AGL IN MOST PLACES.

TEMPS SHOULD STAY A LITTLE COOLER TODAY THAN SUNDAY DUE TO MORE
CLOUD COVER AND THE PRECIP. IT WILL BE VERY HUMID.

THE REAL FRONT IS CURRENTLY DRAPED JUST N OF LAKE ERIE AND BACK
TOWARD CHICAGO. IT STARTS TO NUDGE INTO THE STATE LATER TODAY AND
THE LAKE BREEZE MAY ALSO HELP INITIATE SOME SHOWERS/STORMS IN THE
NW. COVERAGE THERE WILL BE LOWER THAN IN THE SE. MOST OF THE
STRONG SERN STORMS WILL BE PUSHING OFF TO THE EAST BEFORE 7
PM...BUT THEY MAY LINGER THROUGH 9-10 PM. SCT SHRA ARE THEN
POSSIBLE THROUGH THE NIGHT DUE TO THE HUMID AIR AND POSSIBILITY OF
MANY MINOR BOUNDARIES LEFT UNDER NEUTRAL TO NEGATIVE FORCING. WILL
DIP POPS TONIGHT TO 30 PCT ON THE WHOLE.

&&

.SHORT TERM /TUESDAY/...
MODELS SEEM TO BE AGREEABLE ON THE MAJOR UPPER FEATURE OF NOTE ON
TUESDAY. THE UPPER TROUGH DOES CUT OFF AND MAKE A DIP TO 555DAM
AND IS CENTERED OVER SAGINAW BAY BY MID-DAY TUESDAY.
NOW...DEPENDING ON WHICH FLAVOR OF MODEL GUIDANCE YOU WISH TO
SAMPLE...THE MAIN/REAL COLD FRONT AT 18Z TUES WILL BE SOMEWHERE
FROM WESTERN PA TO OVER OUR EASTERN COUNTIES. THUS...CONFIDENCE
IN THE RE-DEVELOPMENT OF SHOWERS/STORMS DURING THE DAY IS
LOW...EXCEPT OVER THE EAST. THEREFORE...WILL HOLD THE LINE WITH
LIKELY POPS FOR THE ENTIRE DAYTIME...ESP IN THE EAST. THE STORMS
SHOULD PUSH TO THE EAST OF THE CWA AROUND SUNSET TUES. SEE HYDRO
SECTION FOR MORE. AFTER A MILD...MUGGY START TO THE DAY...MAXES
WILL BE EVEN COOLER THAN TODAY. PLACES IN THE NRN MTS MAY NOT GET
OUT OF THE 60S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE PATTERN OVER THE NRN CONUS AND SRN CANADA APPEARS TO DE-
AMPLIFY BY MID WEEK THE EASTERN U.S. TROUGH BEGINS TO SHEAR OUT TO
THE NE AND DRY AIR ADVECTS IN BEHIND THE FRONT.

THE DRIEST PERIOD OF THE LONG TERM WILL BE THURSDAY AND
FRIDAY...THOUGH SOME ISOLATED CONVECTION STILL CANT BE RULED OUT
EITHER OF THOSE TWO DAYS. DURING THIS TIMEFRAME...THE COLD FRONT
SHOULD BRING IN COOL TO AT LEAST 4-6F BELOW NORMAL DAYTIME HIGHS
TUESDAY THROUGH THURSDAY. TEMPS WILL LIKELY REBOUND TO NEAR NORMAL
LATE THIS WEEK.

A WEAK RIDGE WILL SHIFT EASTWARD INTO SATURDAY...WHERE ALL LONG
TERM GUIDANCE SHOWS A WEAK NEGATIVELY TILTED LOW SHOULD ALLOW FOR
A SHIFT TO SOUTHWESTERLY FLOW...WHICH COULD SPARK SOME SCATTERED
SHOWERS AND STORMS SATURDAY AFTERNOON.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
THICKENING CLOUD COVER WILL SPREAD NW ABOVE THE STUBBORN AREAS OF
LOWERED CIGS AND VSBYS PRESENT ACROSS THE CWA ATTM.

LOOK FOR AN INCREASING TREND IN SHOWERS AND TSRA THROUGH THIS
AFTERNOON WITH FREQUENT MVFR CIGS AND VSBYS ACROSS THE SE HALF OF
PENN AND OCNL/BRIEF IFR CONDITIONS IN THE HEAVIER SHRA/TSRA THIS
AFTERNOON AND EVENING.

KBFD WILL BE MAINLY VFR THROUGH EARLY TONIGHT...THOUGH SOME BRIEF
MVFR CONDITIONS ARE POSSIBLE.

MORE LOWERED CIGS AND AREAS OF FOG EXPECTED FOR LATE TONIGHT AND
EARLY TUESDAY AFTER TODAY/S EXPECTED WIDESPREAD RAIN...AND
PARTIAL CLEARING WITH LIGHT WIND AND LINGERING HIGH SFC DEWPOINTS
TONIGHT.

OUTLOOK...
TUES...TSTM IMPACTS POSSIBLE.
WED-FRI...NO SIG WX EXPECTED.

&&

.HYDROLOGY...
PROGGED MBE VECTORS TODAY IN THE SERN HALF OF THE AREA ARE FAIRLY
SHORT AS THE LLJET ASSOCIATED WITH THE OLD COMPLEX SLIDES IN
FROM THE WSW. THESE 35-40KT WINDS SLOW DOWN CONSIDERABLY TO THE
NORTH OF THE TURNPIKE...AND LIFT IS ANTICIPATED TO BE MAXIMIZED IN
A CORRIDOR FROM CBE-HGR-MDT-ABE. MULTIPLE/TRAINING CELLS COULD
PRODUCE VERY HEAVY RAIN WITH PWATS NEAR 2 INCHES. SOME OF THIS
AREA HAS RECEIVED TWO SHOTS OF HEAVY RAIN OVER THE PAST COUPLE OF
DAYS...AND THE GROUND IS VERY WET. THE MOST-RECENT HEAVY RAIN HAS
NOT YET BEEN ACCOUNTED FOR IN THE LATEST FLASH FLOOD GUIDANCE...SO
THE CURRENT GUIDANCE VALUES OF 2.5 TO 3 INCHES IN AN HOUR OVER
THE SE ARE MOST LIKELY TOO HIGH. THUS...HAVE ISSUED A FLASH FLOOD
WATCH FOR THE SERN THIRD OF THE REGION FOR TODAY/THIS EVENING.

THE MAIN FORCING MOVES TO THE EAST OF THE REGION THIS
EVENING...LEAVING A LULL IN THE HEAVY PRECIP TONIGHT AND EARLY
TUESDAY. ADDITIONAL STORMS ARE EXPECTED ON TUESDAY...BUT THE
COVERAGE AND INTENSITY MAY NOT BE QUITE AS HIGH AS TODAY.
THUS...HAVE LIMITED THE WATCH TO JUST TODAY. IF CONDITIONS
WARRANT...THE WATCH MAY BE EXTENDED INTO LATE TUESDAY OR AN
ADDITIONAL/SECOND WATCH MAY BE NECESSARY FOR TUESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ036-
056>059-063>066.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...CERU
AVIATION...LAMBERT
HYDROLOGY...
Hazardous weather outlook, Jul 14, 1:37 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
137 PM EDT MON JUL 14 2014

PAZ004>006-010>012-017>019-037-041-042-045-046-151745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
137 PM EDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033-049>053-151745-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-
137 PM EDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE THIS AFTERNOON AND EVENING FROM
TRAINING HEAVY SHOWERS AND A FEW THUNDERSTORMS. RAINFALL AMOUNTS
COULD EXCEED ONE INCH IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ON TUESDAY COULD MAKE MORE HEAVY RAIN AND
LEAD TO MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056>059-063>066-151745-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
137 PM EDT MON JUL 14 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ON TUESDAY COULD MAKE MORE HEAVY RAIN AND
COULD LEAD TO MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ034-035-151745-
BEDFORD-FULTON-
137 PM EDT MON JUL 14 2014

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ON TUESDAY COULD MAKE MORE HEAVY RAIN AND
LEAD TO MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Local storm report, Jul 14, 10:10 AM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1010 AM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND DMG     1 W NACETOWN            40.39N  76.36W
07/13/2014                   LEBANON            PA   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER CTP1400261

JMC
Special weather statement, Jul 14, 12:59 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 PM EDT MON JUL 14 2014

PAZ024>028-033>036-056-063-141815-
CUMBERLAND PA-MIFFLIN PA-BEDFORD PA-JUNIATA PA-SOMERSET PA-
FRANKLIN PA-FULTON PA-CAMBRIA PA-HUNTINGDON PA-BLAIR PA-PERRY PA-
1259 PM EDT MON JUL 14 2014

...SHOWERS WITH TORRENTIAL DOWNPOURS ACROSS THE REGION...

AT 1255 PM EDT...DOPPLER RADAR INDICATED AN AREA OF HEAVY SHOWERS
CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS. EXPECT RAINFALL HEAVY
ENOUGH TO SIGNIFICANTLY REDUCE VISIBILITY AND PRODUCE PONDING OF
WATER ON ROADWAYS...LEADING TO THE POTENTIAL FOR HYDROPLANING.
FLOODING OF POOR DRAINAGE AREAS IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
ALTOONA...JOHNSTOWN...LEWISTOWN...HUNTINGDON...HOLLIDAYSBURG...
TYRONE...WESTMONT...WINDBER...ELIM...EBENSBURG...BELMONT...
NANTY-GLO...PORTAGE...ROARING SPRING...GEISTOWN...MOUNT UNION...
SOUTHMONT...BURNHAM...NEW ENTERPRISE AND MARTINSBURG.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 104...AND
BETWEEN MILE MARKERS 189 AND 207.
 INTERSTATE 99 BETWEEN MILE MARKERS 2 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS MAY LEAD TO FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4012 7921 4011 7918 4036 7900 4063 7885
      4070 7797 4069 7794 4071 7791 4075 7735
      4070 7735 4010 7753 4007 7926
TIME...MOT...LOC 1652Z 240DEG 49KT 4037 7810

CR
Special weather statement, Jul 14, 1:45 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
145 PM EDT MON JUL 14 2014

PAZ036-064-141830-
FRANKLIN PA-ADAMS PA-
145 PM EDT MON JUL 14 2014

...A DEVELOPING THUNDERSTORM IS AFFECTING THE AREA...

AT 142 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM
OVER ROUZERVILLE...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...IN ADDITION TO TORRENTIAL RAINFALL.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...CARROLL VALLEY...WAYNE HEIGHTS...ROUZERVILLE...
ORRTANNA...FAIRFIELD...MCKNIGHTSTOWN AND LIBERTY MOUNTAIN RESORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3989 7730 3972 7722 3972 7767
TIME...MOT...LOC 1742Z 251DEG 17KT 3972 7754

RXR
Special weather statement, Jul 14, 2:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT MON JUL 14 2014

PAZ028-056-141845-
JUNIATA PA-PERRY PA-
201 PM EDT MON JUL 14 2014

...A GUSTY THUNDERSTORM IS AFFECTING THE AREA...

AT 200 PM EDT...DOPPLER RADAR INDICATED A GUSTY THUNDERSTORM NEAR
MEXICO...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWPORT AROUND 210 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MILLERSTOWN...
THOMPSONTOWN...LIVERPOOL AND EAST SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4044 7731 4062 7735 4068 7706 4067 7703
      4066 7703 4066 7701 4064 7700 4065 7695
      4060 7695 4058 7699 4051 7698 4047 7695
      4043 7702
TIME...MOT...LOC 1800Z 261DEG 20KT 4055 7724

RXR
Special weather statement, Jul 14, 2:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT MON JUL 14 2014

PAZ052-056-057-141915-
NORTHUMBERLAND PA-DAUPHIN PA-PERRY PA-
239 PM EDT MON JUL 14 2014

...A GUSTY THUNDERSTORM IS AFFECTING THE AREA...

AT 237 PM EDT...DOPPLER RADAR INDICATED A GUSTY THUNDERSTORM NEAR
NEWPORT...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

THIS THUNDERSTORM WILL BE NEAR...
 DUNCANNON AROUND 240 PM EDT.
 MILLERSBURG AND NEW BUFFALO AROUND 250 PM EDT.
 ELIZABETHVILLE AROUND 300 PM EDT.
 LYKENS...DEHART DAM AND FORT INDIANTOWN GAP AROUND 310 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PILLOW...LIVERPOOL...
GRATZ...ENDERS...MILLERSTOWN...WICONISCO...HALIFAX...DALMATIA...
BERRYSBURG AND DAUPHIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4038 7719 4056 7719 4056 7717 4058 7718
      4061 7700 4063 7695 4065 7692 4071 7672
      4048 7666 4047 7668 4039 7664 4038 7664
TIME...MOT...LOC 1837Z 262DEG 29KT 4048 7708

RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:01 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Perry59 min
Jul 13, 8:10 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York80 min
Jul 13, 8:32 PM EDTSevere Thunderstorm WarningCTPDauphin, Schuylkill58 min
Jul 13, 8:53 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Perry, York3 hr
Jul 13, 8:59 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, York61 min
Jul 14, 3:42 AM EDTFlash Flood WatchCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more17 hr
Jul 14, 12:59 PM EDTSpecial Weather StatementCTPBlair, Cambria, Huntingdon, Mifflin76 min
Jul 14, 1:39 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Somerset111 min
Jul 14, 1:45 PM EDTSpecial Weather StatementCTPAdams45 min
Jul 14, 1:59 PM EDTAreal Flood AdvisoryCTPHuntingdon2 hr
Jul 14, 2:01 PM EDTSpecial Weather StatementCTPPerry44 min
Jul 14, 2:39 PM EDTSpecial Weather StatementCTPDauphin36 min
Jul 14, 3:13 PM EDTSpecial Weather StatementCTPLebanon47 min
Jul 14, 4:08 PM EDTSpecial Weather StatementCTPLancaster37 min
Jul 14, 4:25 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Franklin35 min
Jul 14, 5:40 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more3 hr
Jul 14, 6:51 PM EDTFlash Flood WarningCTPLancaster, York3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.